Open Access

Rate of Convergence of a New Type Kantorovich Variant of Bleimann-Butzer-Hahn Operators

Journal of Inequalities and Applications20092009:852897

DOI: 10.1155/2009/852897

Received: 28 September 2009

Accepted: 16 November 2009

Published: 24 November 2009

Abstract

A new type Kantorovich variant of Bleimann-Butzer-Hahn operator is introduced. Furthermore, the approximation properties of the operators are studied. An estimate on the rate of convergence of the operators for functions of bounded variation is obtained.

1. Introduction

In 1980, Bleimann et al. [1] introduced a sequence of positive linear Bernstein-type operators (abbreviated in the following by BBH operators) defined on the infinite interval by

(1.1)

where denotes the set of natural numbers.

Bleimann et al. [1] proved that as for (the space of all bounded continuous functions on ) and give an estimate on the rate of convergence of measured with the second modulus of continuity of .

In the present paper, we introduce a new type of Kantorovich variant of BBH operator , also defined on by
(1.2)

where , , and is Lebesgue measure.

The operator (1.2) is different from another type of Kantorovich variant of BBH operator :
(1.3)

which was first considered by Abel and Ivan in [2]. The integrand function in the operator (1.3) has been replaced with new integrand function in the operator (1.2). In this paper we will study the approximation properties of for the functions of bounded variation. The rate of convergence for functions of bounded variation was investigated by many authors such as Bojanić and Vuilleumier [3], Chêng [4], Guo and Khan [5], Zeng and Piriou [6], Gupta et al. [7], involving several different operators.

Throughout this paper the class of function is defined as follows:
(1.4)

Our main result can be stated as follows.

Theorem 1.1.

Let and let be the total variation of on interval . Then, for sufficiently large, one has
(1.5)
where
(1.6)

2. Some Lemmas

In order to prove Theorem 1.1, we need the following lemmas for preparation. Lemma 2.1 is the well-known Berry-Esséen bound for the classical central limit theorem of probability theory. Its proof and further discussion can be founded in Feller [8, page 515].

Lemma 2.1.

Let be a sequence of independent and identically distributed random variables. And , , then, there holds
(2.1)

where , , .

In addition, let be the random variables with two-point distribution
(2.2)
where . Then we can easily obtain that
(2.3)
Let , then we also have
(2.4)
On the other hand, can be written by following integral form:
(2.5)
where
(2.6)
. It is easy to verify that .

Lemma 2.2.

If is fixed and is sufficiently large, then

(a)for , there holds
(2.7)
(b)for , there holds
(2.8)

Proof.

We first prove (a). Since , , then . Hence, we have
(2.9)
Direct calculation gives
(2.10)

Hence , for sufficiently large.

The proof of is similar.

Lemma 2.3 (see [9, Theorem  1] or, cf. [10]).

For every , there holds
(2.11)

3. Proof of Theorem 1.1

Let , and , Bojanic-Cheng decomposition yields

(3.1)
where is defined as in (1.6) and
(3.2)
Obviously, . Thus it follows from (3.1) that
(3.3)
First of all, we estimate
(3.4)

where .

Assuming that , for some ( ), then we have

(3.5)
Thus
(3.6)
By Lemma 2.3 combining some direct computations, we can easily obtain
(3.7)

Set , then by (2.4) and using Lemma 2.1, we have

(3.8)
Thus, by (3.7), (3.8) we have
(3.9)

Finally, we estimate .

First, interval can be decomposed into four parts as
(3.10)
So can be divided into four parts
(3.11)

where .

Noticing and for , we have .

Thus
(3.12)

Next, let .

Now, we recall the Lebesgue-Stieltjes integral representation, and by using partial Lebesgue-Stieltjes integration, we get
(3.13)
An application of (a) in Lemma 2.2 yields
(3.14)
Furthermore, since
(3.15)
we have
(3.16)
Putting in the last integral, we have
(3.17)
It follows from (3.16) and (3.17) that
(3.18)
By a similar method and using Lemma 2.2(b), we obtain
(3.19)

Now, the remainder of our work is to estimate .

For satisfying the growth condition for some positive integer as , we obviously have
(3.20)
Thus, for sufficiently large, there exists a , such that the following inequalities hold:
(3.21)
where . By the definition of the Stirling numbers of the second kind, we readily have
(3.22)
where the Stirling numbers satisfy
(3.23)
Thus we can write
(3.24)
where
(3.25)
From , , we can easily find . For a fixed , when , we have . Thus there holds
(3.26)
Now using the similar method as that in the proof of Lemma  4 of [11], we deduce that
(3.27)
From (3.21), (3.24), and (3.27), we obtain
(3.28)
Finally, by combining (3.12), (3.18), (3.19), and (3.28), we deduce that
(3.29)

Theorem 1.1 now follows from (3.3), (3.9), and (3.29).

Declarations

Acknowledgments

This work is supported by the National Natural Science Foundation of China and the Fujian Provincial Science Foundation of China. The authors thank the associate editor and the referee(s) for their several important comments and suggestions which improve the quality of the paper.

Authors’ Affiliations

(1)
Department of Mathematics, Minjiang University
(2)
Department of Mathematics, Xiamen University

References

  1. Bleimann G, Butzer PL, Hahn L: A Bernstein-type operator approximating continuous functions on the semi-axis. Indagationes Mathematicae 1980,83(3):255–262. 10.1016/1385-7258(80)90027-XMathSciNetView ArticleMATHGoogle Scholar
  2. Abel U, Ivan M: A Kantorovich variant of the Bleimann, Butzer and Hahn operators. Rendiconti del Circolo Matematico di Palermo. Serie II. Supplemento 2002, 68: 205–218.MathSciNetMATHGoogle Scholar
  3. Bojanić R, Vuilleumier M: On the rate of convergence of Fourier-Legendre series of functions of bounded variation. Journal of Approximation Theory 1981,31(1):67–79. 10.1016/0021-9045(81)90031-9MathSciNetView ArticleMATHGoogle Scholar
  4. Chêng F: On the rate of convergence of Bernstein polynomials of functions of bounded variation. Journal of Approximation Theory 1983,39(3):259–274. 10.1016/0021-9045(83)90098-9MathSciNetView ArticleMATHGoogle Scholar
  5. Guo SS, Khan MK: On the rate of convergence of some operators on functions of bounded variation. Journal of Approximation Theory 1989,58(1):90–101. 10.1016/0021-9045(89)90011-7MathSciNetView ArticleMATHGoogle Scholar
  6. Zeng X-M, Piriou A: On the rate of convergence of two Bernstein-Bézier type operators for bounded variation functions. Journal of Approximation Theory 1998,95(3):369–387. 10.1006/jath.1997.3227MathSciNetView ArticleMATHGoogle Scholar
  7. Gupta V, Abel U, Ivan M: Rate of convergence of beta operators of second kind for functions with derivatives of bounded variation. International Journal of Mathematics and Mathematical Sciences 2005,2005(23):3827–3833. 10.1155/IJMMS.2005.3827MathSciNetView ArticleMATHGoogle Scholar
  8. Feller W: An Introduction to Probability Theory and Its Applications. Volume 2. 2nd edition. John Wiley & Sons, New York, NY, USA; 1971:xxiv+669.MATHGoogle Scholar
  9. Zeng X-M: Bounds for Bernstein basis functions and Meyer-König and Zeller basis functions. Journal of Mathematical Analysis and Applications 1998,219(2):364–376. 10.1006/jmaa.1997.5819MathSciNetView ArticleMATHGoogle Scholar
  10. Zeng X-M, Zhao J-N: Exact bounds for some basis functions of approximation operators. Journal of Inequalities and Applications 2001,6(5):563–575. 10.1155/S1025583401000340MathSciNetMATHGoogle Scholar
  11. Srivastava HM, Gupta V: Rate of convergence for the Bézier variant of the Bleimann-Butzer-Hahn operators. Applied Mathematics Letters 2005,18(8):849–857. 10.1016/j.aml.2004.08.014MathSciNetView ArticleMATHGoogle Scholar

Copyright

© L. Chen and X.-M. Zeng. 2009

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.